question-icon

Suggest treatment for prolonged adult dosage of Montair-LC to child instead of Montair-LC-Kid

default
Posted on Tue, 15 Dec 2015
Question: Hi Doc,
My 3 year old boy was prescribed Montair LC 4 MGM, but on getting to the pharmacy, Montair LC was given. So in the last fifteen days the boy has been taking Montair LC. This something made me curious to cross the tablet if it was the right one, only to discover that the pharmacy gave me the wrong prescription.
The question is, is there a side effect to this "overdose" if I may so call.
Thanks
XXXXXXX
doctor
Answered by Dr. Swarnava Dattagupta (1 hour later)
Brief Answer:
Look for symptoms; dont worry

Detailed Answer:
Hi,
Thank you for posting your query in Healthcaremagic.com.
This is Dr. Swarnava Dattagupta answering your query.

I understand your concern.
Your kid has been probably taking adult dosage since last 15 days which is more or less double the dose for him. First thing you need to do is change his medication to his usual dose, either you can buy Montair LC Kid tablets or syrup, or give half tablet of the adult dose to him.
Next, keep an eye on him for symptoms of overdose. Your boy has not shown any side effects of the drug I assume, otherwise you would have known and informed it in your history. However, check for symptoms like nausea, vomiting, headache, head reeling, drowsiness etc.
There are chances of overdose but it generally manifests following a prolonged intake of higher dosage or acute intake of very high dose.
So dont worry, just be alert and keep an eye on him.

Hope I have answered your question.
If you have any further questions I will be happy to help.
Regards.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest treatment for prolonged adult dosage of Montair-LC to child instead of Montair-LC-Kid

Brief Answer: Look for symptoms; dont worry Detailed Answer: Hi, Thank you for posting your query in Healthcaremagic.com. This is Dr. Swarnava Dattagupta answering your query. I understand your concern. Your kid has been probably taking adult dosage since last 15 days which is more or less double the dose for him. First thing you need to do is change his medication to his usual dose, either you can buy Montair LC Kid tablets or syrup, or give half tablet of the adult dose to him. Next, keep an eye on him for symptoms of overdose. Your boy has not shown any side effects of the drug I assume, otherwise you would have known and informed it in your history. However, check for symptoms like nausea, vomiting, headache, head reeling, drowsiness etc. There are chances of overdose but it generally manifests following a prolonged intake of higher dosage or acute intake of very high dose. So dont worry, just be alert and keep an eye on him. Hope I have answered your question. If you have any further questions I will be happy to help. Regards.